IJPAM: Volume 18, No. 4 (2005)

THE AUGMENTED LAGRANGIAN METHOD FOR
THE PACKING OF UNEQUAL CIRCLES
WITHIN A STRIP

Hong-xia Yu$^1$, Li-wei Zhang$^2$
$^{1,2}$Department of Applied Mathematics
Dalian University of Technology
Dalian, 116024, P.R. CHINA
$^1$e-mail: yuhongxialx@eyou.com
$^2$e-mail: ASLWzhang@ntu.edu.sg


Abstract.This paper formulates the problem of packing a given set of different-sized circles into a strip as a nonlinear programming problem and establishes the first order optimality conditions. The augmented Lagrangian method is applied to solve this problem and the computational experiments show its effectiveness.

Received: December 2, 2004

AMS Subject Classification: 90C30, 90C90

Key Words and Phrases: nonlinear programming, augmented Lagrangian method, first-order optimality conditions

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2005
Volume: 18
Issue: 4